MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP; INSTRUMENT

AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP; INSTRUMENT
Model Number SB-0520FC
Medical Device Problem Codes Material Separation (1562); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.E1: (b)(6) hospital.
 
Event or Problem Description
It was reported the subject device's tissue pad came off while being used with a ultrasonic generator and an electrosurgical hf generator.The issue occurred about 10 minutes after the start of a therapeutic laparoscopic cholecystectomy.The intended procedure was completed with a similar device.There were no reports of patient harm.
 
Event or Problem Description
It was reported that the tissue pad did not fall off inside the patient.No delay or health hazards was reported at this time.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide and correction to the initial with information inadvertently left out (b5 and g2) and to provide an update to fields (d8, h3, and h4).The device was evaluated by olympus, and the tissue pad was partly peeled off was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the phenomenon occurred due to that ultrasound output with the grasping part closed without grasping the tissue (including after the tissue was cut) caused the tissue pad to wear down, causing some tearing and peeling.However, the root cause of the phenomenon " the tissue pad was partly peeled off" could not be identified.The event can be prevented by following the instructions for use which state: "do not activate output while the grasping section is closed without contacting tissue or vessel, or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating." "when cutting or vessel sealing is performed, apply light tension on the tissue so that users can confirm that they are transected.Also, stop activation immediately after tissue is transected.Otherwise, the grasping section, the tissue pad, or the probe tip may break and fall, and partial separating of the tissue pad may occur due to a local increase of temperature caused by the friction between tissue pad and the probe tip during activation." olympus will continue to monitor field performance for this device.

Brand Name
SONICBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP
Common Device Name
INSTRUMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19263550
Report Number9614641-2024-01043
Device Sequence Number14105425
Product Code LFL
UDI-Device Identifier04953170370601
UDI-Public04953170370601
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSB-0520FC
Device Lot Number38K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESG-400, ELECTROSURGICAL HF GENERATOR; USG-400, ULTRASONIC GENERATOR
Patient SexUnknown